Alert archive / Indiana / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 71, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 18, 2025, 4:26 PM EDT for 5 counties in Indiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2025, 4:26 PM EDT (20:26 UTC)
- Expired
- Jun 18, 2025, 5:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Elkhart County, IN, Kosciusko County, IN, LaGrange County, IN, Noble County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 9 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 1:01 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:49 PM EDT, 2 hours 37 minutes earlier. Its key messages:
- Enhanced risk for severe thunderstorms this afternoon. All hazards possible.
- A few lingering showers and non-severe storms tonight into Thursday morning.
- Hot and humid conditions developing this weekend into early next week. Afternoon heat indices around 100 degrees, mainly Sunday through Tuesday.
Area forecast discussion, Jun 18, 1:49 PM EDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 149 PM EDT Wed Jun 18 2025 .KEY MESSAGES... - Enhanced risk for severe thunderstorms this afternoon. All hazards possible. - A few lingering showers and non-severe storms tonight into Thursday morning. - Hot and humid conditions developing this weekend into early next week. Afternoon heat indices around 100 degrees, mainly Sunday through Tuesday. && .DISCUSSION... Issued at 149 PM EDT Wed Jun 18 2025 Arcing line segments of convection will track through the area this afternoon (3-9pm EDT) as a well defined MCV and associated sfc reflection lift east-northeast into the lower Great Lakes from west-central IL. Embedded strong to severe supercells and bowing segments remain likely given favorable shear and instability profiles. MLCAPE values likely ranging from 1500-3000 j/kg from north to south by this time, while low-mid level southwest flow also ramps up with favorable deep layer shear pushing 40 knots plus. All hazards are on the table with wind damage remaining the most likely hazard given the strong forcing, though SPC tornado chances have increased given increased 0-3 km shear and SRH with slight backing noted upstream in METARS near the sfc low track. Locally heavy rainfall and large hail also remain a concern. Chances for scattered showers and a few non-severe storms then continue tonight into Thursday morning, especially northern zones as the low center tracks through the Great Lakes through the Great Lakes. Otherwise, synoptic scale gusts into the 35-45 mph will be possible in wake of MCV late this afternoon into this evening into areas mainly south of the Michigan state line. Heat wave remains on target for this weekend into early next week as an upper level ridge expands over the region. Headline worthy (100F plus) PM heat indices possible. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1233 PM EDT Wed Jun 18 2025 We are monitoring storm development in Illinois at this time as these storms move towards our forecast area. A line (or multiple clusters) of strong to severe storms is expected to move west to east across our forecast area between 19Z to 01Z tonight. The primary hazard will be damaging wind gusts with a few tornadoes possible too (especially in northern Indiana south of US 30). Greatest chances for severe wind gusts at KSBN will be between 20-22Z and at KFWA between 21-23Z this evening. Expect MVFR to IFR visibilities and ceilings as the storms move through. Southwesterly winds will be gusty even before storms move through at 20-25kts. Conditions dry out overnight and into the day Thursday. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...None. OH...None. MI...None. MARINE...None. && DISCUSSION...Steinwedel AVIATION...Johnson
Hazardous weather outlook, Jun 18, 4:10 PM EDT, 16 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 410 PM EDT Wed Jun 18 2025 INZ005>009-012>015-017-018-020-022>027-032>034-104-116-203-204-216- MIZ078>080-192015- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Eastern St. Joseph IN- Northern Kosciusko-Southern La Porte-Western St. Joseph IN- Southern Kosciusko-Cass MI-St. Joseph MI-Branch- 410 PM EDT Wed Jun 18 2025 /310 PM CDT Wed Jun 18 2025/ ...TORNADO WATCH 434 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hot temperatures are expected Saturday through Tuesday. Afternoon heat index values will rise to between 100 and 105 at times. .SPOTTER INFORMATION STATEMENT... Spotter activation is needed this afternoon. MIZ081-OHZ001-002-004-005-015-016-024-025-192015- Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert- Allen OH- 410 PM EDT Wed Jun 18 2025 ...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southwest Michigan and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hot temperatures are expected Saturday through Tuesday. Afternoon heat index values will rise to between 100 and 105 at times. .SPOTTER INFORMATION STATEMENT... Spotter activation is needed into early this evening. INZ103-MIZ177-277-192015- Northern La Porte-Northern Berrien-Southern Berrien- 410 PM EDT Wed Jun 18 2025 /310 PM CDT Wed Jun 18 2025/ ...TORNADO WATCH 434 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a moderate swim risk on Thursday for Lake Michigan beaches. Hot temperatures are expected Saturday through Tuesday. Afternoon heat index values will rise to between 100 and 105 at times. .SPOTTER INFORMATION STATEMENT... Spotter activation is needed this afternoon. LMZ043-046-192015- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 410 PM EDT Wed Jun 18 2025 ...TORNADO WATCH 434 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time
In the hours before
Local storm report, Jun 18, 4:05 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
405 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM Hail 3 S Toto 41.22N 86.70W
06/18/2025 E0.25 Inch Starke IN Trained Spotter
&&
RTCLocal storm report, Jun 18, 4:08 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
408 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM Tstm Wnd Gst 3 S Toto 41.22N 86.70W
06/18/2025 E58 MPH Starke IN Trained Spotter
Small branches broken. Heavy rain and near
zero visibility.
&&
RTCLocal storm report, Jun 18, 4:09 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
409 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM Tstm Wnd Dmg 1 WNW Indiana Beach 40.80N 86.78W
06/18/2025 White IN Public
Tree down at Indiana Beach Campground. Time
estimated via radar.
&&
MJSpecial weather statement, Jun 18, 4:17 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Northern Indiana
417 PM EDT Wed Jun 18 2025
INZ005-006-014-104-204-MIZ078-079-277-182115-
Eastern St. Joseph IN-Lagrange IN-Western St. Joseph IN-Marshall IN-
Elkhart IN-St. Joseph MI-Cass MI-Southern Berrien MI-
417 PM EDT Wed Jun 18 2025
...STRONG THUNDERSTORMS WILL IMPACT ELKHART...ST. JOSEPH...WESTERN
LAGRANGE...NORTHEASTERN MARSHALL...CASS...WESTERN ST. JOSEPH AND
SOUTHEASTERN BERRIEN COUNTIES THROUGH 515 PM EDT...
At 417 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Carlisle to Gulivoire Park to near
Bourbon. Movement was northeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
South Bend, Elkhart, Mishawaka, Goshen, Niles, Plymouth, Three
Rivers, Nappanee, Dowagiac, Bremen, Buchanan, Gulivoire Park,
Granger, Dunlap, Simonton Lake, Middlebury, Osceola, Constantine,
North Liberty, and New Carlisle.
This includes Interstate 80 in Indiana between mile markers 62 and
109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 800 PM EDT for north central,
northeastern and northwestern Indiana...and southwestern Michigan.
&&
LAT...LON 4207 8562 4144 8565 4144 8606 4141 8606
4129 8625 4156 8646 4165 8649 4167 8653
4176 8652 4176 8655 4207 8622
TIME...MOT...LOC 2017Z 233DEG 40KT 4175 8644 4161 8625 4127 8613
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
DNLocal storm report, Jun 18, 4:21 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
421 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM Tstm Wnd Dmg 1 S Donaldson 41.35N 86.44W
06/18/2025 Marshall IN Emergency Mngr
Tree down.
&&
RTCLocal storm report, Jun 18, 4:24 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
424 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM Tstm Wnd Dmg Royal Center 40.86N 86.50W
06/18/2025 Cass IN Emergency Mngr
Large branches down.
&&
RTCThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:45 PM EDT | Areal Flood Advisory | IWX | Saint Joseph | 105 min |
| Jun 17, 9:14 PM EDT | Special Weather Statement | IWX | LaGrange | 46 min |
| Jun 18, 5:49 AM EDT | Special Weather Statement | IWX | White | 41 min |
| Jun 18, 7:49 AM EDT | Special Weather Statement | IWX | Grant, Miami, Wabash | 26 min |
| Jun 18, 9:37 AM EDT | Special Weather Statement | IWX | LaGrange | 23 min |
| Jun 18, 2:31 PM EDT | Severe Thunderstorm Warning | IWX | Cass, LaPorte, Pulaski, Starke, White | 59 min |
| Jun 18, 3:30 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, LaPorte, Marshall, Pulaski, Saint Joseph and 2 more | 45 min |
| Jun 18, 3:45 PM EDT | Tornado Warning | IWX | Cass, Fulton | 21 min |
| Jun 18, 3:52 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 38 min |
| Jun 18, 3:55 PM EDT | Special Marine Warning | IWX | 65 min | |
| Jun 18, 4:01 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Kosciusko, Marshall, Miami, Wabash | 44 min |
| Jun 18, 4:17 PM EDT | Special Weather Statement | IWX | Elkhart, Marshall, Saint Joseph | 58 min |
| Jun 18, 4:22 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami, Wabash | 38 min |
| Jun 18, 4:29 PM EDT | Tornado Warning | IWX | Elkhart, Kosciusko | 17 min |
| Jun 18, 4:36 PM EDT | Special Marine Warning | IWX | 24 min | |
| Jun 18, 4:43 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Whitley | 32 min |
| Jun 18, 4:53 PM EDT | Special Weather Statement | IWX | Kosciusko, Wabash | 37 min |
| Jun 18, 4:55 PM EDT | Severe Thunderstorm Warning | IWX | Grant | 20 min |
| Jun 18, 5:01 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange, Noble, Steuben | 29 min |
| Jun 18, 5:08 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Noble, Whitley | 37 min |
| Jun 18, 5:19 PM EDT | Special Weather Statement | IWX | Huntington | 26 min |
| Jun 18, 5:25 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange, Steuben | 50 min |
| Jun 18, 5:31 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Wells | 29 min |
| Jun 18, 5:36 PM EDT | Special Weather Statement | IWX | Allen, DeKalb | 39 min |
| Jun 18, 5:42 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb | 33 min |
| Jun 18, 5:52 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Jay, Wells | 38 min |
| Jun 18, 6:05 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 40 min |
| Jun 18, 6:22 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Defiance, Henry, Paulding, Putnam, Van Wert | 38 min |
| Jun 18, 6:36 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Henry, Paulding | 24 min |
| Jun 18, 6:40 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Williams | 50 min |
| Jun 18, 6:53 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Henry, Putnam | 19 min |
| Jun 18, 6:59 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry | 31 min |
| Jun 17, 8:17 PM EDT | Special Weather Statement | IWX | Cass | 28 min |
| Jun 17, 8:39 PM EDT | Special Weather Statement | IWX | Cass | 36 min |
| Jun 17, 9:22 PM EDT | Special Weather Statement | IWX | Cass | 23 min |
| Jun 18, 5:28 PM EDT | Tornado Warning | IWX | Branch | 32 min |
| Jun 18, 5:55 PM EDT | Special Weather Statement | IWX | Hillsdale | 35 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.